MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number 4557
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima rx biliary stent was used during a biliary stent placement procedure in the common bile duct on (b)(6) 2019.According to the complainant, during the procedure, when the physician attempted to release the stent, it was noticed that the guide catheter was broken.The broken piece of the guide catheter was retrieved using forceps.The procedure was stopped due to this event and has been rescheduled to another date.There was no serious injury, nor were there any adverse patient effects reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima rx biliary stent was used during a biliary stent placement procedure in the common bile duct on (b)(6), 2019.According to the complainant, during the procedure, when the physician attempted to release the stent, it was noticed that the guide catheter was broken.The broken piece of the guide catheter was retrieved using forceps.The procedure was stopped due to this event and has been rescheduled to another date.There was no serious injury, nor were there any adverse patient effects reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
Initial reporter address: (b)(6).Problem code 1069 captures for the reportable event of guide catheter broke.The device was received and analysis is completed.A visual evaluation of the returned device found that the stent was bent in several locations.The push catheter was kinked approximately at 2.3cm from distal end.The guide catheter was detached from the delivery system and it was kinked in several locations, proximal end of the guide catheter was tapered indicating it was properly attached to the pull wire.Based on the product analysis, most likely some procedural/anatomical factors were encountered during the procedure which may have limited the overall performance of the device.Patient anatomy and customer maneuvering during the use of the device can lead to kink/bend the catheters and stent.Once the catheters/stent are kinked/bent, this condition can cause resistance at the moment to retract the pull wire/guide catheter, continued attempts to retract the pull wire/guide catheter in order to release the stent or force applied to retract pull wire/guide catheter can result in guide catheter detachment due to friction between the components (catheters/stent) at kinked areas, it is important to proximal end of the guide catheter was tapered indicating it was properly attached to the pull wire.Therefore the most probable root cause for this event is "adverse event related to procedure".A review of the device history record (dhr) was performed, no anomalies were noted found.

Brand Name
RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8587224
Report Number3005099803-2019-02397
Device Sequence Number11172475
Product Code FGE
UDI-Device Identifier08714729337874
UDI-Public08714729337874
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2020
Device Model Number4557
Device Catalogue Number4557
Device Lot Number0021039824
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2019
Initial Date Received by Manufacturer 04/12/2019
Supplement Date Received by Manufacturer05/27/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date06/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR